Top answers from doctors based on your search:
Disclaimer

do i get a period on mirena

A 36-year-old female asked:
Dr. Georgia Latham
34 years experience Family Medicine
Yes. Response varies: a great deal individually. Some woman continue to have regular menses with Mirena (levonorgestrel). It is very common to start having periods altoge ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month
A 35-year-old female asked:
Dr. Yelena Kipervas
22 years experience Family Medicine
Yes: mirena (levonorgestrel) is as hormonal iud, so it's changes your cycle.
1
1 thank
A 35-year-old female asked:
Dr. Hector Chapa
24 years experience Obstetrics and Gynecology
Needs Removal: Mirena (levonorgestrel) is great BC. The FDA approved it for 5 yes. There is evidence it works for an additional 2 years, although it is recommended t ... Read More
1
1 comment
1
1 thank
A 28-year-old female asked:
Dr. Alan Patterson
41 years experience Obstetrics and Gynecology
Yes: It is normal to not have periods with a mirena, (levonorgestrel) once it comes out your cycles should return if you would normally have a cycle, but a ... Read More
A 21-year-old member asked:
Dr. Wayne Ingram
Specializes in Obstetrics and Gynecology
Perfect timing: Inserting an IUD is easiest during menstrual flow as the cervix is slightly dilated and you may already be experiencing mild cramping that IUD inserti ... Read More
A 31-year-old female asked:
Dr. Bryan Kurtz
33 years experience Obstetrics and Gynecology
No: Light or absent periods is actually one of the benefits of this IUD. The progestin embedded in the IUD keeps the uterine lining from growing, so when ... Read More
1
1 thank
A 24-year-old female asked:
Dr. Karen Jones
36 years experience Obstetrics and Gynecology
Likely yes: It is quite common for women who have a Mirena (levonorgestrel) IUD to have cramping in the uterus at times. Some women will have the sensation that ... Read More
A 41-year-old female asked:
Dr. Philip Miller
46 years experience Family Medicine
GYN monitoring: Mirena (levonorgestrel) can cause a lack of menstrual cycles; however if you are on Mirena (levonorgestrel) and bleeding- call your GYN.
1
1 thank
A 38-year-old female asked:
Dr. Jeff Livingston
21 years experience Obstetrics and Gynecology
Mirena (levonorgestrel): Not having periods is one of the great side effects of Mirena (levonorgestrel). Up to 50% of users experience this within 1 year of use. Mirena (levon ... Read More
1
1 thank
A 41-year-old female asked:
Dr. Hector Chapa
24 years experience Obstetrics and Gynecology
It depends: Mirena (levonorgestrel) suppresses the endometrial lining of your uterus. It does not fully suppress ovulation every month. Once it is removed, return ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month